Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 67, NWS Mobile, AL

April 10, 2020Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 10, 2020, 1:03 AM CDT for Baldwin County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2020, 1:03 AM CDT (06:03 UTC)
Expired
Apr 10, 2020, 1:30 AM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 57 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2230 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

253 
WUUS54 KMOB 100603
SVRMOB
ALC003-100630-
/O.NEW.KMOB.SV.W.0067.200410T0603Z-200410T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
103 AM CDT Fri Apr 10 2020

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Baldwin County in southwestern Alabama...

* Until 130 AM CDT.

* At 103 AM CDT, a severe thunderstorm was located 6 miles northeast
  of Fort Morgan, or 8 miles northeast of Dauphin Island, moving
  southeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gulf Shores and Fort Morgan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3022 8776 3022 8804 3029 8810 3042 8794
      3023 8768
TIME...MOT...LOC 0603Z 310DEG 39KT 3031 8798 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
385 
WWUS54 KMOB 100620
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
120 AM CDT Fri Apr 10 2020

ALC003-100630-
/O.EXP.KMOB.SV.W.0067.000000T0000Z-200410T0630Z/
Baldwin AL-
120 AM CDT Fri Apr 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BALDWIN COUNTY
WILL EXPIRE AT 130 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3022 8776 3022 8804 3029 8810 3042 8794
      3023 8768
TIME...MOT...LOC 0620Z 310DEG 39KT 3020 8783 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:50 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 9, 11:50 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1150 PM CDT Thu Apr 9 2020

.AVIATION...
06Z issuance...VFR conditions were observed at the TAF sites at
issuance. However, showers with embedded thunderstorms are making
their way across southeastern Mississippi towards coastal Alabama.
Expecting heavy rain and gusty winds with these storms through
the first part of the overnight. Storms will diminish overnight,
but scattered showers will continue through Friday morning.
Reductions in CIGs and VIS are possible in the heavier storms, but
VFR conditions will prevail through the TAF period. By late
Friday afternoon, clouds will begin to break up and mostly clear
and dry conditions will be the main story for Friday night.
Outside of any storms, northerly winds will be under 10 knots
through the first part of the overnight. However, winds will
increase to be between 10 and 15 knots with gusts up to around 20
knots through Friday morning. Winds will then decrease into Friday
evening. /26

&&

.PREV DISCUSSION... /issued 948 PM CDT Thu Apr 9 2020/

NEAR TERM /Now Through Friday night/...Generally zonal flow will
continue aloft over the northern Gulf coast as a northern stream
trough progresses over the Great Lakes, Ohio Valley, and on
through the northeastern CONUS. At the surface, a front has
stalled over the coast. However, this front will quickly move off
over the open Gulf waters through Friday morning. High pressure
will then build over the region from the northwest through Friday.
By Friday night, this high pressure will begin to shift off to
the east as a low pressure system develops over the southern
Plains.

For sensible weather, the aforementioned pattern will result in
the potential for showers through the night tonight. In addition,
a few thunderstorms are possible through late evening as well. In
fact, a thunderstorm popped up on radar over northern Baldwin
County within the last hour due to sea breeze interacting with the
front. Looking upstream on radar, showers and a few thunderstorms
are moving across southern Louisiana and Mississippi. Models
indicate between 700 and 1000 J/kg of CAPE (SB and MUCAPE) over
coastal Alabama and nearby areas. Although, CAPE begins to wane
through the overnight. Models also show between 65 and 70 knots of
bulk shear; however, this too decreases during the overnight.
Therefore, the best time frame for a few thunderstorms over
southeastern Mississippi and coastal Alabama is now through about
midnight according to recent radar trends as well as Hi-Res model
guidance. Then, expecting mainly scattered showers area-wide
through mid-morning Friday. Breezy conditions are also likely
through early afternoon. Clouds will begin to break up during this
time as well, with mostly clear and dry conditions taking hold
through at least Friday night.

Lows tonight will be in the mid to upper 50s inland to around 60
degrees right along the coast. A much cooler day is on tap for
tomorrow, with highs in the upper 60s to lower 70s. A chilly night
is then likely Friday night as temperatures dip into the mid to
upper 40s inland to the lower to mid 50s near the the coast. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 3 AM to 1 PM CDT Friday for GMZ631-632-
     650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 9, 2:40 PM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
240 PM CDT Thu Apr 9 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-102000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
240 PM CDT Thu Apr 9 2020

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Confidence continues to increase in a strong low pressure system
impacting the local area, bringing an enhanced severe weather
potential Sunday into Sunday night. All modes of severe weather
impacts appear possible, being damaging straight line winds,
tornadoes, and large hail. Locally heavy rain in a short period of
time could increase the threat of localized flooding in lower lying
areas subject to poor drainage during heavy rainfall episodes.
Forecasters are continuing to closely monitor this system and will
provide more details as they become available.

An increasing rip current risk, higher surf and perhaps instances of coastal
flooding is expected this weekend due to strengthening onshore winds
and longer period swell breaking into the surf zone.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

GMZ630-633>636-102000-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
240 PM CDT Thu Apr 9 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Small craft should exercise caution late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Small craft should continue to exercise caution Friday morning.
Onshore flow strengthens into the weekend with waves building. Gale
force conditions possible Sunday.

Confidence continues to increase in a strong low pressure system
impacting the local area, bringing an enhanced severe weather
potential Sunday into Sunday night. All modes of severe weather
impacts appear possible, being damaging straight line winds,
tornadoes, and large hail.

GMZ631-632-650-655-670-675-102000-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
240 PM CDT Thu Apr 9 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM CDT FRIDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Onshore flow strengthens into the weekend with waves building. Gale
force conditions possible Sunday.

Confidence continues to increase in a strong low pressure system
impacting the local area, bringing an enhanced severe weather
potential Sunday into Sunday night. All modes of severe weather
impacts appear possible, being damaging straight line winds,
tornadoes, and large hail.

In the hours before

Special weather statement, Apr 9, 10:54 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 PM CDT Thu Apr 9 2020

MSZ075-078-100445-
Stone MS-Perry MS-
1054 PM CDT Thu Apr 9 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN PERRY AND STONE COUNTIES UNTIL 1145 PM CDT...

At 1053 PM CDT, the strong thunderstorm was located 9 miles southeast
of Lumberton, or 10 miles east of Poplarville, moving southeast at 35
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3091 8934 3091 8914 3101 8914 3093 8887
      3091 8888 3091 8889 3090 8888 3068 8898
      3068 8924 3065 8924 3065 8925 3069 8934
TIME...MOT...LOC 0353Z 297DEG 30KT 3089 8937

CGAL
Special weather statement, Apr 10, 12:08 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
1208 AM CDT Fri Apr 10 2020

ALZ263-265-100615-
Mobile Coastal AL-Mobile Central AL-
1208 AM CDT Fri Apr 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 115 AM CDT...

At 1208 AM CDT, the strong thunderstorms were located along a line
extending from Tanner Williams to 3 miles northeast of Ocean Springs,
and moving east at 50 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Bayou La Batre,
Tanner Williams, Coden, I10 And I65 and Mobile Regional Airport.

LAT...LON 3034 8815 3033 8816 3033 8819 3036 8819
      3040 8834 3040 8836 3039 8836 3040 8837
      3039 8837 3040 8840 3074 8841 3068 8806
      3061 8805 3057 8809 3038 8811 3034 8813
      3035 8814 3031 8814
TIME...MOT...LOC 0508Z 272DEG 43KT 3074 8835 3043 8875
Special weather statement, Apr 10, 12:52 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1252 AM CDT Fri Apr 10 2020

ALZ264-266-100615-
Baldwin Coastal AL-Baldwin Central AL-
1252 AM CDT Fri Apr 10 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BALDWIN COUNTY UNTIL 115 AM CDT...

At 1252 AM CDT, the strong thunderstorm was located near Daphne,
moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Daphne, Fairhope, Foley, Spanish Fort, Robertsdale, Point Clear,
Loxley, Magnolia Springs, Bon Secour, Summerdale, Silverhill and
Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3036 8784 3039 8781 3041 8782 3039 8785
      3038 8784 3041 8791 3048 8794 3055 8790
      3067 8792 3065 8793 3067 8794 3067 8795
      3066 8796 3067 8796 3072 8792 3072 8749
      3067 8741 3065 8740 3050 8744 3029 8775
TIME...MOT...LOC 0552Z 285DEG 36KT 3057 8785

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:08 AM CDTSpecial Weather StatementMOBMobile67 min
Apr 10, 12:36 AM CDTSpecial Marine WarningMOB54 min
Apr 10, 12:40 AM CDTSevere Thunderstorm WarningMOBMobile35 min
Apr 10, 12:52 AM CDTSpecial Weather StatementMOBBaldwin23 min
Apr 10, 1:24 AM CDTSpecial Marine WarningMOB66 min
Apr 10, 2:01 AM CDTSpecial Marine WarningMOB59 min
Apr 10, 3:34 PM CDTSmall Craft AdvisoryMOB44 hr
Apr 10, 3:35 PM CDTRip Current StatementMOBBaldwin, Mobile5 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.